Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 3, 2014, 5:23 AM CDT for Marion County, Missouri. It took effect at Oct 3, 2014, 7:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 5:23 AM CDT (10:23 UTC)
- In effect from
- Oct 3, 2014, 7:00 AM CDT
- Expired
- Oct 4, 2014, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.82 ft at Oct 3, 2014, 9:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS43 KLSX 031023
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT FRI OCT 3 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor affecting Marion County
.This Flood Warning is a result of 4 to 6 inches of rain since
Wednesday afternoon and little additional rainfall in the next
24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-041023-
/O.NEW.KLSX.FL.W.0125.141003T1200Z-141004T1200Z/
/TAYM7.1.ER.141003T1200Z.141003T1200Z.141003T1200Z.NO/
523 AM CDT FRI OCT 3 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* until Saturday morning.
* At 4:30 AM Friday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast: Rise above to 9.5 feet this morning.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 8.85 7.9 4.6 2.5 1.9 1.8
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$1 follow-up statement
435
WGUS83 KLSX 031254
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT FRI OCT 3 2014
...The flood warning is cancelled for the following river in Missouri...
The South Fabius River near
...Taylor
.This Flood Warning is CANCELLED!
&&
MOC127-031324-
/O.CAN.KLSX.FL.W.0125.000000T0000Z-141004T1200Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 AM CDT FRI OCT 3 2014
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 7:30 AM Friday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Forecast: The river crested below flood stage at 9.5 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
South Fabius River
Taylor 9.5 9.46 7.9 4.6 2.5 1.9 1.8
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 3:49 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 3, 3:49 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT Fri Oct 3 2014
.SHORT TERM: (Through Late This Afternoon)
Issued at 321 AM CDT Fri Oct 3 2014
What a difference 24 hours makes. The region is in store for a blustry
fall day - the first so far this season with temperatures some 15-20
degrees below average. The initial cold front associated with the
synoptic cyclone over the northern Great Lakes is about to come
through St. Louis. It should be located across the far eastern
fringe of the CWA at 12z, and most of the remaining initial
rainfall should be to the east as well. Northwest winds gusting
from 30-35 mph will aid in strong cold advection today in the wake
of the front and this will increase this afternoon as a secondary
vort max digs across the area in strong cyclonic flow aloft. This
vort max is already producing measurable rainfall across portions
of Nebraska, and the large scale lift is forecast to increase as
it drives across the area this afternoon. Virtually all of the hi
res models show rain/scattered showers. There could even be a few
rumbles of thunder across far east central and southeast MO into
southwest IL where cold air aloft/steep lapse rates will
contribute to some weak CAPE.
Glass
.LONG TERM: (Tonight through Thursday)
Issued at 321 AM CDT Fri Oct 3 2014
Chilly temperatures tonight with lows across the area in the 30s.
All indications are that they should remain above freezing but will
need to keep an eye on north central MO. Another good thing is
that the westerly surface winds are progged to remain around 7-10
kts which is not favorable for frost development. We remain under
the influence of the deep upper trof and cyclonic flow on Saturday
with another chilly day and well below average temperatures. Mean
heights aloft then gradually rise Sunday through the upcoming week
with a much flatter flow aloft and greater heights by the later
half of the week. This should result in an overall moderating
temperature trend. Problematic is Mon-Wed there will be a series
of disturbances in the cyclonic flow aloft. At this time, one of
these could bring spotty showers on Monday.
Glass
&&
.AVIATION: (For the 06z TAFs through 06z Friday Night)
Issued at 1134 PM CDT Thu Oct 2 2014
Busy set of TAFs this prd. An area of rain across SE MO that moved
out of AR continues to slowly weaken as it moves NE ahead of a
cold front. The bndry currently extends from ern IA SW thru NE MO
south into s cntrl MO and then on into NW AR. This bndry will make
steady albeit slow progress to the east overnight. Behind it winds
will pick up out of the NW and become gusty, but more importantly
CIGs will drop to IFR and a several hour band of MVFR and occnly
IFR SHRAs will move thru prior to 12Z. Most of the precip should
be east of the TAF sites by daybreak with lingering IFR CIGs which
should slowly rise thru the mrng...scttrng out by mid
mrng...though it looks like MVF CIGs will hang around most of the
day. An upper level disturbance will affect the area Friday aftn
bringing with it another chance for SHRAs. NW winds are fcst to
continue to gust upwards of 25kts thru the aftn. Skies should
gradually clear tomorrow evng as the winds subside after sunset.
Specifics for KSTL:
Lingering lght rain will transition to SHRAs as a cold front
pushes thru, swings the winds around to the NW and drops CIGs to
IFR. MVFR SHRAs with some of the heavier ones dropping VSBYs down
to IFR should last for several hrs but the IFR CIGs will likely
last until mid mrng before thinning out. MVFR CIGs should stick
around all day with an upper level disturbance introducing another
chance for SHRAs tomorrow aftn. Then gradual clearing thru the
evng as winds diminish after sunset.
2%
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...FLASH FLOOD WATCH until 6 AM CDT early this morning FOR Calhoun
IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Oct 3, 4:13 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 AM CDT FRI OCT 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, Oct 2, 11:23 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL SCOTT AFB 38.54N 89.85W
10/02/2014 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
0115 PM HAIL BELLEVILLE 38.53N 90.00W
10/02/2014 E0.75 INCH ST. CLAIR IL OTHER FEDERAL
REPORTED BY SCOTT AIR FORCE BASE.
0147 PM HEAVY RAIN PLAINVIEW 39.16N 89.99W
10/02/2014 M5.45 INCH MACOUPIN IL TRAINED SPOTTER
0250 PM HAIL BOURBON 38.15N 91.25W
10/02/2014 E1.00 INCH CRAWFORD MO TRAINED SPOTTER
0250 PM HAIL BOURBON 38.15N 91.25W
10/02/2014 E1.00 INCH CRAWFORD MO TRAINED SPOTTER
1.00 HAIL REPORTED BY TRAINED SPOTTER 250 PM CDT
0302 PM HAIL 1 S SULLIVAN 38.20N 91.17W
10/02/2014 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
0315 PM HAIL ST. CLAIR 38.35N 90.98W
10/02/2014 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
0334 PM HAIL ROBERTSVILLE 38.41N 90.82W
10/02/2014 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
ESTIMATED 40-50 MPH WINDS... WITH SMALL BRANCHES BLOWN
DOWN.
0334 PM TSTM WND GST ROBERTSVILLE 38.41N 90.82W
10/02/2014 E50 MPH FRANKLIN MO TRAINED SPOTTER
ESTIMATED 40-50 MPH WINDS... WITH SMALL BRANCHES BLOWN
DOWN.
0345 PM TSTM WND DMG 2 SW CEDAR HILL 38.34N 90.67W
10/02/2014 JEFFERSON MO EMERGENCY MNGR
SMALL TREES DOWN ON DITTMER RIDGE ROAD.
0346 PM HAIL EUREKA 38.50N 90.64W
10/02/2014 E0.70 INCH ST. LOUIS MO TRAINED SPOTTER
0348 PM HAIL 1 NNE HIGH RIDGE 38.48N 90.53W
10/02/2014 E0.70 INCH JEFFERSON MO BROADCAST MEDIA
WINDS ESTIMATED 40-50 MPH
0348 PM TSTM WND GST 1 NNE HIGH RIDGE 38.48N 90.53W
10/02/2014 E50 MPH JEFFERSON MO BROADCAST MEDIA
WINDS ESTIMATED 40-50 MPH
0353 PM TSTM WND GST MURPHY 38.49N 90.49W
10/02/2014 E60 MPH JEFFERSON MO BROADCAST MEDIA
0400 PM TSTM WND DMG FENTON 38.54N 90.45W
10/02/2014 ST. LOUIS MO TRAINED SPOTTER
18 TO 24 INCH DIAMETER TREES UPROOTED AND SNAPPED
0400 PM HAIL FENTON 38.54N 90.45W
10/02/2014 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
18 TO 24 INCH DIAMETER TREES UPROOTED AND SNAPPED
0410 PM TSTM WND DMG MEHLVILLE 38.50N 90.32W
10/02/2014 ST. LOUIS MO TRAINED SPOTTER
TREES DOWNED BY HIGH WINDS
0415 PM HAIL CALEDONIA 37.76N 90.77W
10/02/2014 M0.75 INCH WASHINGTON MO BROADCAST MEDIA
0420 PM HEAVY RAIN 3 SE ST. MARTINS 38.56N 92.30W
10/02/2014 M1.57 INCH COLE MO COCORAHS
RAINFALL IN PAST 9 HOURS.
0434 PM HAIL BONNE TERRE 37.92N 90.55W
10/02/2014 E0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
0500 PM HEAVY RAIN 1 SE DE SOTO 38.13N 90.55W
10/02/2014 M1.55 INCH JEFFERSON MO COCORAHS
RAINFALL IN THE PAST HOUR.
0500 PM HEAVY RAIN 1 S MEDORA 39.16N 90.14W
10/02/2014 M6.64 INCH MACOUPIN IL TRAINED SPOTTER
STORM TOTAL
0503 PM TSTM WND DMG TIPTON 38.65N 92.78W
10/02/2014 MONITEAU MO LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED TWO LARGE TREES DOWN AND
BILL BOARDS DOWN IN THE TIPTON MISSOURI AREA.
0539 PM TSTM WND DMG SHELBINA 39.69N 92.04W
10/02/2014 SHELBY MO BROADCAST MEDIA
WIND DAMAGE TO BLEACHERS AND BACKSTOP AT SOUTH SHELBY
HIGH SCHOOL. TIME ESTIMATED FROM RADAR.
0650 PM TSTM WND GST BOURBON 38.15N 91.25W
10/02/2014 E45 MPH CRAWFORD MO AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ESTIMATED WIND GUSTS OF
45 MPH AND AREAS TO THE EAST OF BOURBON MO. ALSO NICKEL
SIZE HAIL OCCURRED IN BOURBON MIISSOURI.
0759 PM HEAVY RAIN 12 N MEXICO 39.34N 91.87W
10/02/2014 M3.50 INCH MONROE MO TRAINED SPOTTER
STORM TOTAL
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:35 PM CDT | River Flood Warning | LSX | Monroe | 31 hr |
| Oct 2, 11:03 PM CDT | Areal Flood Warning | LSX | Lincoln | 10 hr |
| Oct 3, 5:27 AM CDT | River Flood Warning | LSX | Lewis | 38 hr |
| Oct 3, 10:59 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Oct 3, 11:54 AM CDT | River Flood Warning | LSX | Cole | 26 hr |
| Oct 3, 4:22 PM CDT | River Flood Warning | LSX | Lewis | 46 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.